North Carolina, 2010Damaging Winds in North Carolina, September 22, 2010
September 22, 2010 · NWS RNK · 27 events in 2 counties and zones
A very unstable atmosphere with plenty of potential for strong downdrafts of wind existed across the the region. Strong thunderstorms formed during the late afternoon and lasted into the early evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $174,000
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very unstable atmosphere with plenty of potential for strong downdrafts of wind existed across the the region. Strong thunderstorms formed during the late afternoon and lasted into the early evening. Several of these storms realized the potential for the damaging winds and resulted in the downing of numerous trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Sep 22, 5:58 PM EST, 32 minutes earlier.
Area forecast discussion, Sep 22, 5:58 PM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
658 PM EDT WED SEP 22 2010
.SYNOPSIS...
HIGH PRESSURE ALONG THE MID ATLANTIC COAST WILL SHIFT SLOWLY
SOUTHEAST...BUT WILL CONTINUE TO EXTEND ACROSS THE AREA INTO FRIDAY.
A COLD FRONT WILL DROP SOUTHEAST THROUGH THE AREA SATURDAY BEFORE
STALLING SOUTH OF THE REGION SATURDAY NIGHT. THIS FRONT WILL BRING
A CHANCE OF RAIN ALONG WITH COOLER TEMPERATURES FOR SUNDAY INTO
EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH THURSDAY/...
THE PROCESS CONTINUES OF INCREASIING POPS AS CONFIDENCE INCREASES
THAT CONVECTION WILL REMAIN ORGANIZED AS IT PROGRESSES TOWARDS THE
EASTERN AND SOUTHERN PARTS OF THE AREA. LIKEWISE...AM REDUCING
POPS TO ISOLATED/SCATTERED IN THE WAKE OF THE BEST CONCENTRATION.
HAVE ALSO RELECTED LATEST TEMPERATURE TRENDS IN RAIN COOLED AIR.
PREVIOUS DISCUSSION...
SCATTERED SHRA/TSRA POSSIBLE THIS EVENING...INITIALLY ALONG MTNS
THEN INTO PIEDMONT B4 DISSIPATING. SBCAPES OF 2000-3000 J/KG TO
SUPPORT STRONG UPDRAFTS PERMITTING POTENTIAL FOR ISOLD SVR THREAT
THROUGH SUNSET. DCAPES OF 1000-1500 SUGGEST SVR THREAT WILL BE
FROM MICROBURSTS WITHIN STRONGEST DOWNDRAFT CORES.
FARTHER NORTH...DEEP CONVECTION WILL BE MOVING ACROSS OH VALLEY
INTO PA THIS EVENING ALONG SFC FRONT DROPPING SOUTH FROM THE GREAT
LAKES. THIS ACTIVITY MAY GRAZE OUR FAR NRN CWA LATE
TONIGHT...THUS SUPPORTING AT LEAST SLGT CHC THREAT NORTH OF I-64
DURING THE OVERNIGHT. THE FRONT IS NOT EXPECTED TO MAKE IT INTO
THE CWA PER PERSISTENCE OF HIGH PRESSURE ANCHORED OVER THE SE
CONUS...BLOCKING ANY AIRMASS CHANGE.
AFTER THE DEMISE OF THE EVENING SHOWERS...SKIES SHOULD BECOME
CLEAR TO PC...BUT THE AIRMASS WILL STAY SOMEWHAT MOIST. LOOK FOR
PATCHY FOG TO FORM WHERE IT RAINS THIS EVENING...AND ACROSS THE
RIVER VALLEYS. LOWS WILL RANGE FROM THE UPPER 50S WEST TO THE
LOWER TO MID 60S EAST.
THE BIG WEATHER STORY THURSDAY WILL BE THE NEAR RECORD TO RECORD
HEAT (RECORD HIGHS FOR WED THROUGH FRI ARE LISTED IN THE CLIMATE
SECTION BELOW) AS THE UPPER RIDGE INTENSIFIES. WITH THE NAM
INDICATING 850MB TEMPS OVER 2 STANDARD DEVIATIONS ABV NORMAL...A
DRY GROUND AND LIMITED CLOUD COVER (ESPECIALLY EAST OF THE BLUE
RIDGE)...WENT ABV GUIDANCE FOR HIGHS THURSDAY WHICH FORECASTS BLF
WITH ANOTHER RECORD HIGH. WARMING TEMPERATURES ALOFT SHOULD KEEP A
CAP ON CONVECTION...SO GOING WITH A DRY FORECAST FOR THURSDAY.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AN UPPER LEVEL RIDGE WILL HOVER OVER THE REGION THROUGH FRIDAY NIGHT
THEN MOVES OFF THE SOUTHEAST COAST ON SATURDAY. WHILE THIS RIDGE IS IN
THE VICINITY...EXPECTED HOT...HUMID...AND HAZY CONDITIONS TO
PERSIST. RAIN CHANCES ARE MINIMAL AND THE GROUND BEING DRY...RECORD
HIGH TEMPERATURES (BLACKSBURG/BLUEFIELD) ARE POSSIBLE FRIDAY AS WELL
AS WARM OVERNIGHT LOWS THURSDAY NIGHT AND FRIDAY NIGHT.
THE UPPER LEVEL RIDGE TRACKS OFF THE COAST ON SATURDAY. A WEAK
FRONTAL BOUNDARY WILL THEN MOVE AND STALL OVER THE MOUNTAINS BY
SATURDAY NIGHT. THE PARENT LOW WITH THIS FRONT TRACKS ACROSS
SOUTHEASTERN CANADA/LAKE ERIE...THEN QUICKLY MOVES OFF THE
NORTHEAST COAST. THIS WAVE WILL DETACH ITSELF FROM THE FRONT WHICH
WILL RESIDE OVER THE AREA OVER THE WEEKEND. THE BEST CHANCES FOR
SHOWERS WILL BE ACROSS THE MOUNTAINS WITH A FEW STRAYS CELLS EAST OF
THE BLUE RIDGE SATURDAY AFTERNOON AND EVENING. WEATHER FEATURES NOT
STRONG ENOUGH TO RAISE POPS...SO WILL KEEP POPS LOW AND IN THE 20-30
PERCENT RANGE. CLOUDS AND THE CHANCE FOR RAIN WILL KNOCK BACK
TEMPERATURES TOWARD NORMAL ON SATURDAY...BUT STILL RUNNING ABOVE
NORMAL FOR THE DAY.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE WEATHER OVER THE LONG TERM IS HIGHLY DEPENDENT ON A CLOSED LOW
THAT WILL BE NEAR THE MID MISSISSIPPI VALLEY ON SUNDAY. SOME MODELS
HAVE THIS LOW REMAINING STATIONARY WHILE OTHERS TRACK IT ACROSS THE
OHIO VALLEY EARLY NEXT WEEK. WITH EITHER SOLUTION...THE CHANCES FOR
RAIN ARE GOOD EACH DAY WITH A LONGER MORE STEADY RAIN...POSSIBLY
HEAVY AT TIMES...TUESDAY. TIMING THE MAIN ISSUE FROM TAKING POPS ANY
HIGHER THAN 40-60 PERCENT WITH THIS FORECAST PACKAGE.
CURRENT THINKING...HAS THE ONSET OF SPOTTY LIGHT SHOWERS ENTERING
THE AREA ON SUNDAY AS WARM AIR ADVECTION RIDES OVER DEVELOPING
INSITU WEDGE. PERSIST EASTERLY FLOW WILL KEEP LOW CLOUDS AND LIGHT
RAIN/DRIZZLE IN THE AREA THROUGH THE DAY MONDAY. MONDAY NIGHT INTO
TUESDAY NIGHT...A STRONG SHORT WAVE COMING UP FROM THE SOUTHWEST AND
AROUND THIS CLOSED LOW WILL BRING INCREASING DYNAMICS AND MOISTURE
OVER THE AREA TO PRODUCE HEAVY DOWNPOURS. CURRENT DRY CONDITIONS AND
LOW STREAM FLOW SHOULD BE ABLE TO HANDLE THESE HEAVY DOWNPOURS. RAIN
MAY COME TO AN END ON THURSDAY.
EASTERLY FLOW...ABUNDANT CLOUDS AND RAIN WILL KEEP TEMPERATURES
BELOW NORMAL THROUGH THE PERIOD. SOME AREAS MAY STRUGGLE TO GET OUT
OF THE 60S MONDAY AND TUESDAY.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AWOS INOP AT KLWB.
SCATTERED SHOWERS AND STORMS VCNTY OF MTNS THIS EVENING TO
DISSIPATE AFTER DARK. MAY NEED TO AMEND A FEW TAFS
(KROA/KLYH/KDAN)...PRIMARILY ALONG AND EAST OF THE BLUE RIDGE TO
ADD A PERIOD OF DEEP CONVECTION THIS EVENING...BUT DURATION SHOULD
BE BRIEF. OTHER SHOWERS AND STORMS OVER THE OHIO VALLEY WILL HAVE
TO BE MONITORED FOR POTENTIAL IMPACT TO KLWB/KBLF LATE TONIGHT.
SFC HIGH PRESSURE TO REMAIN THE DOMINANT WEATHER FEATURE THROUGH
FRIDAY. WARMING TEMPERATURES ALOFT SHOULD LIMIT DEEP CONVECTIVE
THREAT FOR BOTH THURSDAY AND FRIDAY. ASIDE FROM MORNING FOG
POTENTIAL IN THE RIVER VALLEYS...PRIMARILY VFR CONDITIONS EXPECTED
THROUGH FRIDAY.
SATURDAY THROUGH MONDAY...MODELS ARE SUGGESTING POTENTIAL FOR A STRONG
STORM SYSTEM DIVING OUT OF THE UPPER MS VALLEY TO SLOWLY MOVE
THROUGH THE AREA LATE IN THE WEEKEND AND EARLY NEXT
WEEK...INCREASING THREAT FOR SUB VFR WEATHER.
&&
.CLIMATE...
DAILY RECORD HIGH TEMPERATURES FOR WEDNESDAY THROUGH FRIDAY:
WED 9/22 THUR 9/23 FRI 9/24
ROA: 97/1931 97/1931 95/1933
BCB: 88/1978 88/2007 87/1970
LYH: 98/1895 97/1895 94/1933
DAN: 96/1965 98/1980 96/1980
BLF: 85/2005 87/2007 88/2007
&&
.EQUIPMENT...
THE LEWISBURG AWOS IS INOP.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...PM
NEAR TERM...DS/PM
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...PM
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Sep 22, 1:39 PM EST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
239 PM EDT WED SEP 22 2010
NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-231845-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER-
239 PM EDT WED SEP 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ004>006-231845-
STOKES-ROCKINGHAM-CASWELL-
239 PM EDT WED SEP 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
AIR QUALITY ALERT IN EFFECT FROM 9 AM TO 6 PM EDT THURSDAY FOR
THE NORTH CAROLINA TRIAD REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
RCS
In the hours before
Local storm report, Sep 22, 4:37 PM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
537 PM EDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 2 S ROCKY MOUNT 36.97N 79.88W
09/22/2010 FRANKLIN VA PUBLIC
4 INCH TREE DOWN ACROSS DRIVEWAY.
&&
BSLocal storm report, Sep 22, 5:10 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
610 PM EDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG BEDFORD CITY 37.34N 79.52W
09/22/2010 CITY OF BEDFORD VA COUNTY OFFICIAL
TREES DOWN COUNTY-WIDE
0523 PM TSTM WND DMG MONETA 37.18N 79.63W
09/22/2010 BEDFORD VA FIRE DEPT/RESCUE
LARGE TREE LIMB DOWN
&&
AMSLocal storm report, Sep 22, 5:26 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
626 PM EDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 3 NW ALTAVISTA 37.15N 79.34W
09/22/2010 CAMPBELL VA COUNTY OFFICIAL
*** 1 INJ *** TREE FELL ON VEHICLE. MINOR INJURIES.
&&
AMSLocal storm report, Sep 22, 5:34 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
634 PM EDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 5 E BIG ISLAND 37.54N 79.28W
09/22/2010 E1.00 INCH AMHERST VA PUBLIC
QUARTER SIZED HAIL ON TURTLE HOLLOW ROAD
&&
WERTSpecial weather statement, Sep 22, 5:58 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
658 PM EDT WED SEP 22 2010
NCZ006-VAZ044-058-230000-
CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-
658 PM EDT WED SEP 22 2010
...A STRONG THUNDERSTORM WILL AFFECT CASWELL...HALIFAX AND
PITTSYLVANIA COUNTIES...
AT 657 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
BLAIRS...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR DRY FORK AROUND 705 PM...WESTOVER HILLS...AND
BLAIRS AROUND 715 PM...DANVILLE CITY...KEELING...AND PELHAM AROUND
720 PM...GATEWOOD AROUND 725 PM...DANVILLE AIRPORT...RINGGOLD AND AND
PROVIDENCE AROUND 730 PM.
LAT...LON 3651 7951 3655 7952 3655 7958 3678 7941
3655 7896 3654 7896 3654 7914 3630 7915
RCSLocal storm report, Sep 22, 6:04 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
704 PM EDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST 5 NNW EVINGTON 37.30N 79.30W
09/22/2010 E60.00 MPH BEDFORD VA TRAINED SPOTTER
&&
WERTThunderstorm Wind, Stokes
- When
- September 22, 6:30 PM EST
- Where
- Stokes County, 1.8 mi WSW of Francisco
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.490, -80.400
Thunderstorm winds blew down trees at 1003 Frans Road. Damage values are estimated.
Thunderstorm Wind, Stokes
- When
- September 22, 6:30 PM EST
- Where
- Stokes County, 1.77 mi WSW of Francisco
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.488, -80.398
Thunderstorm winds blew trees down at the intersection of Frans Road and Cold River Run Road. Damage values are estimated.
Thunderstorm Wind, Stokes
- When
- September 22, 6:30 PM EST
- Where
- Stokes County, 1.77 mi WSW of Francisco
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.488, -80.398
Thunderstorm winds blew trees down at the intersection of Frans Road and North Carolina Route 66. Damage values are estimated.
Thunderstorm Wind, Stokes
- When
- September 22, 6:32 PM EST
- Where
- Stokes County, 2.15 mi SSW of Francisco
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $900
- Reported by
- Emergency Manager
- Coordinates
- 36.470, -80.380
Thunderstorm winds blew a tree down at 3435 North Carolina Highway 89. Damage values are estimated.
Thunderstorm Wind, Stokes
- When
- September 22, 6:32 PM EST
- Where
- Stokes County, 1.31 mi WSW of Francisco
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Emergency Manager
- Coordinates
- 36.490, -80.390
Thunderstorm winds blew a tree down at 1000 Francis Road. Damage values are estimated.
Thunderstorm Wind, Stokes
- When
- September 22, 6:35 PM EST
- Where
- Stokes County, 1.31 mi WNW of Francisco
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $45,000
- Reported by
- Emergency Manager
- Coordinates
- 36.510, -80.390
Thunderstorm winds blew down numerous trees around the immediate area and numerous other locations in the county. Damage values are estimated.
Thunderstorm Wind, Stokes
- When
- September 22, 6:35 PM EST
- Where
- Stokes County, 1.81 mi ESE of Volunteer
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.360, -80.390
Thunderstorm winds blew down trees. Damage values are estimated.
Thunderstorm Wind, Stokes
- When
- September 22, 6:35 PM EST
- Where
- Stokes County, 2.17 mi NE of Pinnacle
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $900
- Reported by
- Emergency Manager
- Coordinates
- 36.350, -80.370
A tree was blown down on Marshall Smith Road. Damage values are estimated.
Thunderstorm Wind, Stokes
- When
- September 22, 6:35 PM EST
- Where
- Stokes County, 0.89 mi SE of Francisco
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Emergency Manager
- Coordinates
- 36.490, -80.360
Thunderstorm winds blew a tree down across a trailer at 2979 Horseshoe Road. Damage values are estimated.
Thunderstorm Wind, Stokes
- When
- September 22, 6:38 PM EST
- Where
- Stokes County, 0.89 mi NW of Moores Spgs
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.440, -80.360
Thunderstorm winds blew trees down at the intersection of Tom Martin Road and North Carolina Route 66. Damage values are estimated.
Thunderstorm Wind, Stokes
- When
- September 22, 6:40 PM EST
- Where
- Stokes County, 1.31 mi WSW of Shelton Store
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.510, -80.170
Thunderstorm winds blew trees down along Hart Road. Damage values are estimated.
Thunderstorm Wind, Stokes
- When
- September 22, 6:45 PM EST
- Where
- Stokes County, 1.38 mi S of Vade Mecum
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Emergency Manager
- Coordinates
- 36.400, -80.320
Thunderstorm winds blew a tree down at the intersection of Moore Springs Road and Stoney Ridge Road. Damage values are estimated.
Thunderstorm Wind, Stokes
- When
- September 22, 6:50 PM EST
- Where
- Stokes County, 0.89 mi SW of Prestonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Emergency Manager
- Coordinates
- 36.460, -80.130
Thunderstorm winds blew a tree down at 1077 Tom Shelton Road. Damage values are estimated.
Thunderstorm Wind, Stokes
- When
- September 22, 6:50 PM EST
- Where
- Stokes County, 0.89 mi SW of Quaker Gap
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Emergency Manager
- Coordinates
- 36.360, -80.290
Thunderstorm winds blew a tree down at the intersection of Flat Shoals and Sizemore Roads. Damage values are estimated.
Thunderstorm Wind, Stokes
- When
- September 22, 6:55 PM EST
- Where
- Stokes County, 0.69 mi S of Danbury
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Emergency Manager
- Coordinates
- 36.410, -80.220
Thunderstorm winds blew down a tree at 1101 Main Street. Damage values are estimated.
Thunderstorm Wind, Stokes
- When
- September 22, 7:05 PM EST
- Where
- Stokes County, 2.17 mi NE of Meadows
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.390, -80.150
Thunderstorm winds blew trees down. Damage values are estimated.
Thunderstorm Wind, Stokes
- When
- September 22, 7:05 PM EST
- Where
- Stokes County, 2.15 mi SSW of Walnut Cove
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.270, -80.160
Thunderstorm winds blew trees down along Carmichael Road. Damage values are estimated.
Thunderstorm Wind, Stokes
- When
- September 22, 7:05 PM EST
- Where
- Stokes County, 1.67 mi E of Germanton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.270, -80.200
Thunderstorms blew trees down along North Carolina Route 65 and Leake Memorial Church Road. Damage values are estimated.
Thunderstorm Wind, Rockingham
- When
- September 22, 7:05 PM EST
- Where
- Rockingham County, 2.17 mi NW of Stoneville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.490, -79.930
Thunderstorm winds blew a tree down on C. N. Smith Hill Road. Damage values are estimated.
Thunderstorm Wind, Rockingham
- When
- September 22, 7:05 PM EST
- Where
- Rockingham County, 1.11 mi E of Madison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.380, -79.950
Thunderstorm winds blew a tree down at 100 Mineral Springs Road. Damage values are estimated.
Thunderstorm Wind, Rockingham
- When
- September 22, 7:07 PM EST
- Where
- Rockingham County, 0.56 mi W of Stoneville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.470, -79.910
Thunderstorm winds blew a tree down at 105 North Glenn Street. Damage values are estimated.
Thunderstorm Wind, Stokes
- When
- September 22, 7:10 PM EST
- Where
- Stokes County, 1.31 mi ENE of Hartman
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.430, -80.160
Thunderstorm winds blew down trees along Phillips Road and Sheppard Mill Road. Damage values are estimated.
Thunderstorm Wind, Stokes
- When
- September 22, 7:10 PM EST
- Where
- Stokes County, 2.82 mi SSE of Pine Hall
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.280, -80.060
Thunderstorm winds blew trees down along Pine Hall Road. Damage values are estimated.
Thunderstorm Wind, Stokes
- When
- September 22, 7:10 PM EST
- Where
- Stokes County, 1.49 mi SSE of Pine Hall
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.300, -80.060
Thunderstorm winds blew trees down. Damage values are estimated.
Thunderstorm Wind, Stokes
- When
- September 22, 7:30 PM EST
- Where
- Stokes County, Pinnacle
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.330, -80.400
Thunderstorm winds blew trees down along Edwards Farm Road. Damage values are estimated.
Thunderstorm Wind, Rockingham
- When
- September 22, 7:40 PM EST
- Where
- Rockingham County, 0.89 mi NE of Wentworth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.410, -79.760
Thunderstorm winds blew a tree down at 410 Hancock Road. Damage values are estimated.
Thunderstorm Wind, Rockingham
- When
- September 22, 7:55 PM EST
- Where
- Rockingham County, 2.87 mi WNW of Reidsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.380, -79.720
Thunderstorm winds blew a tree down at 120 Hardwood Road. Damage values are estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Pennsylvania, September 22, 20102 deaths · $135,000 · 70 kt wind · 25 events
- Flash Flooding and Flooding in Minnesota, September 22 to 27, 2010$33 million · 45 events
- Flash Flooding and Flooding in Wisconsin, September 22 to 30, 20101 injured · $15 million · 52 events
- Flash Flooding and Flooding in Minnesota, September 22 to 26, 2010$39 million · 35 events
- Hail and Damaging Winds in Virginia, September 22, 20101 injured · $3.0 million · 1 in hail · 44 events
- Flash Flooding in New Mexico, September 22 to 23, 20101 death · $12,000 · 2 events
- Flash Flooding and Flooding in South Dakota, September 22 to 23, 2010$950,000 · 3 in hail · 31 events
- Flooding in South Dakota, September 22 to 30, 2010$400,000 · 5 events
- Hail and Damaging Winds in Pennsylvania, September 22, 2010$300,000 · 52 kt wind · 9 events
- Flash Flooding and Hail in Nebraska, September 22, 2010$195,000 · 1 in hail · 7 events
- Flash Flooding and Hail in Minnesota, September 22 to 23, 2010$100,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Pennsylvania, September 22, 2010$107,000 · 1 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 261549, 261552, 261553, 261550, 261551, 261554, 261555, 261556, 261557, 261883, 261881, 261882, 261884, 261885, 261886, 261887, 261888, 261889, 261890, 261891, 261892, 261893, 261894, 261895, 261897, 261898, 261899.